U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

how to truly know if you have seratonin syndrome?

1 doctor answer1 doctor weighed in
Dr. Humberto Quintana
Psychiatry 44 years experience
Serotonin Syndrome: It is varying in severity for sure. It is quite extensive in scope and outlines the effects quite well. Cognitive effects: mental confusion, hypomania, hallucinations, agitation, headache, coma. Autonomic effects: shivering, sweating, fever, hypertension, tachycardia, nausea, diarrhea. Somatic effects: myoclonus/clonus (muscle twitching), hyperreflexia, tremor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 29-year-old member asked:

How common is it for somebody to get serotonin syndrome?

1 doctor answer4 doctors weighed in
Dr. George Valdez
Specializes in Family Medicine
Uncommon: Serotonin related medications are generally safe as a class, and serotonin syndrome is very uncommon.
A 47-year-old member asked:

Any tests for serotonin syndrome?

1 doctor answer3 doctors weighed in
Dr. Shamshad Haroon
Psychiatry 26 years experience
Clinical diagnosis : Clinical diagnosis should be more than enough and it is quite clear if someone has a history and the doses took, matching with clinical signs, anytesting will not be relevat a sit gets metabolised in 5hiaa, found in urine nondiagnostic for ss.
A 45-year-old member asked:

What are the symptoms of serotonin syndrome and what causes it?

2 doctor answers5 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Serotonin syndrome: Serotonin enables brain other nervous system cells to communicate with one another. Too little serotonin in the brain is thought to play a role in depression. Too much can lead to excessive nerve cell activity --causing a potentially deadly collection of symptoms called serotonin syndrome. Typical symptoms include: confusion; restlessness; sweating; BP & temperature changes; nausea, vomiting, etc.
Augusta, KY
A 19-year-old female asked:

Is serotonin syndrome something to be concerned about?

2 doctor answers3 doctors weighed in
Dr. Cecily Kelly
Specializes in Family Medicine
YES: Serotonin syndrome is a medical emergency if you have symptoms. There are many medications that increase serotonin in your body, but there is no hard and fast rule on how many and how much is too much. This is why we advise pts of the symptoms so we can stop some medications if needed.
CA
A 28-year-old male asked:

What is the definition or description of: serotonin syndrome?

2 doctor answers4 doctors weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Challenging: Complex as can be grouped with neuroleptic malignant syndrome. Characterized by hyperthermia, muscle rigidity, altered mental status, usually associated with medicines that block or deplete dopamine, such as most anti-psychotics, and ssri antidepressants. May be precipitated by fever, infection, high environmental temperatures. Can be life threatening. Treatment quite complex.

Related questions

A 33-year-old member asked:
3 doctor answers10 doctors weighed in
A 35-year-old member asked:
4 doctor answers5 doctors weighed in
A 49-year-old member asked:
2 doctor answers3 doctors weighed in
A 37-year-old member asked:
2 doctor answers4 doctors weighed in
A 48-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jul 27, 2014

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.